MAUDE Adverse Event Report: ANGIODYNAMICS ANGIODYNAMICS / BIOFO; PERIPHERALLY INSERTED CENTRAL CATHETER

ANGIODYNAMICS ANGIODYNAMICS / BIOFO; PERIPHERALLY INSERTED CENTRAL CATHETER
Catalog Number H965458830
Medical Device Problem Code Backflow (1064)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 06/12/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A review of the device history records was performed for the indicated packaging and component lots for any deviations related to the reported defect of the complaint.The review confirms that the lots met all material, assembly and performance specifications.The recent angiodynamics complaint report was reviewed for the bioflo picc product family and the failure mode "valve bleed back." no adverse trend was indicated.The reported complaint description of blood back up in lumen could not be confirmed, nor could a potential root cause be determined, since no product was returned for evaluation.Manufacturing process controls in place for the bioflo pasv picc include a 100% a visual inspection for molding defects and a guidewire insertion test to verify lumen patency.The guidewire must pass through the catheter with little to no resistance to be considered acceptable.In addition, all catheters are 100% sprint tested after the guidewire verification to ensure the catheter does not leak.Manufacturing performs a 100% infusion test to ensure that the valve opens under pressure in the infusion direction, and that the valve then closes under a defined amount of pressure.Additionally, all valves are visually inspected to verify that the disc is centered in the valve.If the disc is off-center, the valve assembly is scrapped.The directions for use (dfu) provided with the picc include the following guidance for blood sampling: " blood sampling - recommended procedure: - flush the selected lumen with 10 ml of sterile normal saline.- using the same syringe, aspirate a small amount of blood and fluid (3-5 ml minimum) by slowly pulling and holding the plunger, allowing the pasv¿ valve to open.Discard syringe according to institutional protocol.- using a second 10 ml syringe or collection set, slowly withdraw specimen.- flush the catheter using a "stop/start" or "pulse" technique with a minimum of 20 ml of sterile normal saline immediately following withdrawal of a blood sample.Use a 10 ml or larger syringe.Attach a sterile end cap to the luer lock hub." (b)(4).
 
Event or Problem Description
As reported by hospital in (b)(6), an implanted bioflo picc was removed from a patient because, "the picc line continues to stream blood back in the lumen." no patient injury was reported.The device from the reported incident has been discarded at the hospital.

Brand Name
ANGIODYNAMICS / BIOFO
Common Device Name
PERIPHERALLY INSERTED CENTRAL CATHETER
Manufacturer (Section D)
ANGIODYNAMICS
10 glens falls technical park
glens falls NY 12801
MDR Report Key7669298
Report Number1317056-2018-00138
Device Sequence Number10950571
Product Code LJS
UDI-Device IdentifierH965458830
UDI-PublicH965458830
Combination Product (Y/N)N
Initial Reporter CountryNL
PMA/510(K) Number
K121089
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2018
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 07/09/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/29/2020
Device Catalogue NumberH965458830
Device Lot Number5304987
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/12/2018
Initial Report FDA Received Date07/09/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1